Alert archive / Oregon / Storm Watches in 2012

Storm Watch 9, NWS Medford, OR

November 27, 2012

NWS Medford, OR issued this storm watch at Nov 27, 2012, 4:00 AM PST. It took effect at Nov 28, 2012, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2012, 4:00 AM PST (12:00 UTC)
In effect from
Nov 28, 2012, 10:00 PM PST
Expired
Nov 27, 2012, 3:06 PM PST
In force
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WHUS76 KMFR 271200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
400 AM PST TUE NOV 27 2012

PZZ350-356-280000-
/O.NEW.KMFR.SI.Y.0119.121128T0900Z-121128T1800Z/
/O.NEW.KMFR.SW.Y.0120.121128T0900Z-121128T1800Z/
/O.UPG.KMFR.GL.A.0042.121128T1800Z-121129T0600Z/
/O.UPG.KMFR.SE.A.0044.121128T1800Z-121130T1200Z/
/O.EXB.KMFR.GL.W.0050.121128T1800Z-121129T0600Z/
/O.EXB.KMFR.SE.W.0055.121128T1800Z-121130T1200Z/
/O.NEW.KMFR.SR.A.0009.121129T0600Z-121129T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
400 AM PST TUE NOV 27 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 10 AM
PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 1 AM TO
10 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST FRIDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. IN
ADDITION...A SMALL CRAFT ADVISORY FOR WINDS AND SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS HAVE BEEN ISSUED. THE SMALL CRAFT
ADVISORIES ARE IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. IN
ADDITION... A STORM WATCH HAS BEEN ISSUED. THIS STORM WATCH IS IN
EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. THE
HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED.

* WINDS: SOUTHEAST WINDS WILL REACH SMALL CRAFT ADVISORY LEVELS
  EARLY WEDNESDAY MORNING. LATE WEDNESDAY MORNING THROUGH
  WEDNESDAY EVENING THESE SOUTHEAST WINDS ARE LIKELY TO BECOME
  SOUTH AND INCREASE TO GALE FORCE. A FURTHER INCREASE TO STORM
  FORCE IS POSSIBLE WEDNESDAY EVENING THROUGH THURSDAY MORNING
  WITH GUSTS TO 60 KNOTS.

* SEAS: BUILDING AND STEEPENING SOUTH WIND WAVES WILL CAUSE 8 TO
  12 FOOT STEEP COMBINED SEAS WEDNESDAY MORNING. LATE WEDNESDAY
  MORNING THROUGH WEDNESDAY EVENING COMBINED SOUTHWEST SEAS WILL
  BECOME VERY STEEP...REACHING 14 TO 18 FEET. THE STRONGER FRONT
  WEDNESDAY NIGHT THROUGH THURSDAY MORNING MAY CAUSE VERY STEEP
  SEAS TO PEAK AT 20 TO 25 FEET. SEAS WILL BECOME DOMINATED BY A
  LONG PERIOD WEST SWELL EARLY FRIDAY MORNING BUT ANOTHER STRONG
  FRONT IS LIKELY FRIDAY NIGHT.

* AREAS AFFECTED: WHILE ALL AREAS WILL BE AFFECTED...THE STRONGEST
  WINDS AND LARGEST AND STEEPEST WAVES ARE EXPECTED BEYOND 5
  NAUTICAL MILES OF THE COAST AND NEAR THE HEADLANDS...ESPECIALLY
  IN THE VICINITY OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

PZZ370-376-280000-
/O.CON.KMFR.SI.Y.0118.121128T0000Z-121128T0600Z/
/O.CON.KMFR.SW.Y.0119.121128T0000Z-121128T0600Z/
/O.CON.KMFR.GL.W.0050.121128T0600Z-121129T0600Z/
/O.CON.KMFR.SE.W.0055.121128T0600Z-121130T1800Z/
/O.NEW.KMFR.SR.A.0009.121129T0600Z-121129T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
400 AM PST TUE NOV 27 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST FRIDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 10 AM PST FRIDAY. A GALE WARNING REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. A SMALL
CRAFT ADVISORY FOR WINDS AND SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAIN IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING.

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS LATE THIS
  AFTERNOON THROUGH THIS EVENING. WINDS WILL INCREASE TO GALES 30
  TO 40 KNOTS WITH GUSTS 40 TO 50 KNOTS LATE THIS EVENING THROUGH
  LATE WEDNESDAY EVENING. WINDS MAY INCREASE TO STORM FORCE LATE
  WEDNESDAY EVENING THROUGH THURSDAY MORNING.

* SEAS: BUILDING AND STEEPENING SOUTH WIND WAVES WILL CAUSE 6 TO
  12 FOOT STEEP COMBINED SEAS ACROSS THE AREA LATE THIS AFTERNOON
  AND EVENING. LATE THIS EVENING THROUGH LATE WEDNESDAY EVENING
  THESE COMBINED SOUTH WAVES WILL BECOME VERY STEEP...REACHING 14
  TO 17 FEET. A STRONGER FRONT ON WEDNESDAY NIGHT THROUGH
  THURSDAY MORNING MAY CAUSE VERY STEEP SEAS TO PEAK AT 22 TO 27
  FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
809 
WHUS76 KMFR 272306
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PST TUE NOV 27 2012

PZZ370-376-281215-
/O.EXT.KMFR.SE.W.0055.121127T2306Z-121202T0000Z/
/O.CAN.KMFR.SW.Y.0119.121128T0000Z-121128T0600Z/
/O.CON.KMFR.SI.Y.0118.121128T0000Z-121128T0600Z/
/O.CON.KMFR.GL.W.0050.121128T0600Z-121129T0600Z/
/O.UPG.KMFR.SR.A.0009.121129T0600Z-121129T1800Z/
/O.NEW.KMFR.SR.W.0010.121129T0600Z-121129T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
306 PM PST TUE NOV 27 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 10 AM PST
THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM
PST SATURDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A GALE
WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING.

* WINDS: SOUTH WINDS OF 15 TO 25 KT INCREASE TO 25 TO 35 KT
  TONIGHT. WIDESPREAD GALES ARE EXPECTED TONIGHT WITH SUSTAINED
  WINDS 30 TO 40 KT WITH GUSTS TO 50 KT. SOUTH WINDS WILL INCREASE
  FURTHER ON WEDNESDAY NIGHT TO STORM FORCE 40 TO 50 KT WITH
  OCCASIONAL HURRICANE FORCE WIND GUSTS TO 65 KT POSSIBLE. WINDS
  WILL BEGIN TO DIMINISH THURSDAY AFTERNOON.

* SEAS: BUILDING AND STEEPENING COMBINED SEAS OF 5 TO 8 FEET THIS
  AFTERNOON WILL STEADILY INCREASE TO 10 TO 18 TONIGHT FEET LATE
  WEDNESDAY MORNING. A DANGEROUSLY STRONG FRONT WEDNESDAY NIGHT
  WILL GENERATE VERY STEEP AND VERY HIGH SEAS OF 20 TO 26 FEET.
  SEAS WILL BEGIN TO DIMINISH THURSDAY AFTERNOON WHILE DOMINANT PERIOD
  LENGTHENS TO 14 SECONDS.

* AREAS AFFECTED: THE INITIAL INCREASE IN WINDS AND SEAS WILL
  AFFECT WESTERN PORTIONS OF THE ZONE FIRST THIS AFTERNOON AND
  SHIFT EAST TONIGHT INTO EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-281215-
/O.CAN.KMFR.SI.Y.0119.121128T0900Z-121128T1800Z/
/O.CAN.KMFR.SW.Y.0120.121128T0900Z-121128T1800Z/
/O.EXT.KMFR.GL.W.0050.121128T1100Z-121129T0900Z/
/O.EXT.KMFR.SE.W.0055.121128T1100Z-121130T1200Z/
/O.UPG.KMFR.SR.A.0009.121129T0600Z-121129T1800Z/
/O.NEW.KMFR.SR.W.0010.121129T0900Z-121129T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
306 PM PST TUE NOV 27 2012

...GALE WARNING NOW IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 3 AM WEDNESDAY TO
4 AM PST FRIDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE
SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE GALE
WARNING IS NOW IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM PST
THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 3 AM
WEDNESDAY TO 4 AM PST FRIDAY. THE STORM WATCH IS NO LONGER IN
EFFECT. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KT EARLY
  WEDNESDAY MORNING. WINDS WILL INCREASE FURTHER TO GALES OF 30 TO
  40 KT WITH GUSTS TO 45 KT LATE WEDNESDAY MORNING THROUGH LATE
  WEDNESDAY NIGHT. A STRONGER FRONT WILL INCREASE WINDS
  AGAIN...WITH STORM FORCE WINDS OF 40 TO 50 KT LIKELY LATE
  WEDNESDAY NIGHT THROUGH THURSDAY MORNING WITH OCCASIONAL
  HURRICANE FORCE GUSTS TO 65 KT POSSIBLE.

* SEAS: SEAS WILL GRADUALLY STEEPEN AND BUILD TO 10 TO 14 FEET BY
  WEDNESDAY MORNING...INCREASING TO 14 TO 18 FEET BY WEDNESDAY
  AFTERNOON. A DANGEROUSLY STRONG FRONT WILL GENERATE VERY STEEP
  AND VERY HIGH SEAS OF 20 TO 26 FEET BY EARLY THURSDAY MORNING.
  SEAS WILL BEGIN TO DIMINISH THURSDAY AFTERNOON WHILE DOMINANT
  PERIOD LENGTHENS TO 14 SECONDS.

* AREAS AFFECTED: WHILE ALL AREAS WILL BE AFFECTED...THE STRONGEST
  WINDS AND LARGEST AND STEEPEST WAVES ARE EXPECTED BEYOND 5
  NAUTICAL MILES OF THE COAST AND NEAR THE HEADLANDS...ESPECIALLY
  IN THE VICINITY OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Nov 26, 8:02 PM PST, 7 hours 58 minutes earlier.

Area forecast discussion, Nov 26, 8:02 PM PST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
802 PM PST MON NOV 26 2012

.DISCUSSION...27/00Z NAM IN. 27/00Z GFS IN THROUGH 78HR.

THE CALM BEFORE THE NEXT STORM ALONG THE WEST COAST THIS EVENING.
LOW CLOUDS AND FOG REMAIN IN PLACE ALONG THE COAST AND IN THE
COASTAL VALLEYS...UMPQUA VALLEY...ILLINOIS VALLEY...SCOTT VALLEY...
AND EVEN OVER PORTIONS OF THE EAST SIDE...WHICH IS RATHER UNUSUAL.
EXPECT THE LOW CLOUDS AND FOG TO SPREAD INTO THE ROGUE VALLEY LATER
TONIGHT AND BECOME MORE WIDESPREAD OVER THE REMAINDER OF THE AREA.

THE RIDGE THAT IS BRINGING THE CURRENT STAGNANT PATTERN TO THE
AREA IS NOW BREAKING TO THE EAST OF THE AREA...AND THE STORM DOOR
WILL OPEN LATER ON TONIGHT. A STRONG LONG WAVE TROUGH OFFSHORE
WILL BEGIN SENDING SHORT WAVES OUR WAY...AND A SERIES OF WET AND
WINDY FRONTS WILL MOVE ONSHORE BEGINNING EARLY WEDNESDAY. THE DAY
SHIFT SUMMARIZED THE CURRENT THINKING VERY WELL SO THEIR
DISCUSSION FOLLOWS WITH SOME MINOR EDITING.

MODELS ARE STILL SHOWING CONSIDERABLE VARIABILITY ON THE EXACT
STRENGTH AND TRACK OF THE FIRST LOW. THE NAM CONTINUES TO INDICATE
A STRONGER LOW AROUND 985 MB PUSHING CLOSE TO THE NORTHERN
CALIFORNIA AND SOUTHERN OREGON COAST EARLY WEDNESDAY BEFORE MOVING
NORTH. AS A RESULT THE NAM SHOWS A POTENTIAL FOR STRONG AND GUSTY
SOUTHEAST WINDS IN THE SHASTA AND ROGUE VALLEY LATE TUESDAY NIGHT
THROUGH EARLY WEDNESDAY AFTERNOON...AND FOR STRONG SOUTHWEST WINDS
IN THE SUMMER LAKE AREA WEDNESDAY AFTERNOON. THE GFS AND ECMWF
SHOW THE SURFACE LOW TRACKING FURTHER NORTHWEST OFF THE OREGON
COAST BUT KEEP A VORTICITY MAX NEAR THE NORTHERN CALIFORNIA AND
SOUTHERN OREGON COAST. HAVE KEPT WITH A BLEND OF THE ECMWF/GFS AND
NAM SOLUTION WHICH WOULD LEAN TOWARDS ADVISORY LEVEL WINDS WITH
GUSTS OF 45 KT POSSIBLE IN THE ROGUE...SHASTA AND SUMMER LAKE
AREAS.

CONCERNING QPF ON WEDNESDAY...THERE IS GOOD AGREEMENT THAT MUCH
OF THE AREA WILL SEE LIGHT TO MODERATE PRECIPITATION WITH SNOW
LEVELS REMAINING HIGH AROUND 5000 TO 6000 FEET. LOCATIONS NEAR
MOUNT SHASTA AS WELL AS AREAS IN WESTERN SISKIYOU AND CURRY COUNTY
MAY SEE MODERATE TO BRIEF PERIODS OF HEAVY PRECIPITATION. SNOW
LEVELS IN THE MOUNT SHASTA AREA ARE EXPECTED TO BE NEAR 4000 FT
WEDNESDAY MORNING RISING TO 5000 FT DURING THE DAY WEDNESDAY. THE
NAM IN PARTICULAR WOULD SUPPORT HEAVIER PRECIPITATION IN THE MOUNT
SHASTA AREA WEDNESDAY WITH SEVERAL INCHES OF WET SNOW POSSIBLE
ABOVE 4000 FEET DURING WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON.

A SECOND FRONT MOVES TOWARDS THE COAST WEDNESDAY NIGHT AND EARLY
THURSDAY THEN INLAND DURING THE DAY THURSDAY. MODELS ARE IN BETTER
AGREEMENT THAT THIS FRONT WILL BRINGER STRONG WINDS AND WILL ALSO
BRING HEAVY RAIN TO THE AREA AS IT TAPS INTO DEEP MOISTURE.
HEAVIEST RAIN IS EXPECTED ALONG THE COAST AND SISKIYOU COUNTY WITH
AREAS OF MODERATE TO LOCALLY HEAVY RAIN OVER OTHER INLAND AREAS
FROM THE CASCADES WEST. THIS RAIN WILL PRIME THE SOIL FOR
ADDITIONAL MOIST FRONTS EXPECTED LATER IN THE WEEK...MAKING
FLOODING FOR STREAMS AND RIVERS A CONCERN...ESPECIALLY ALONG THE
COAST AND INTO WESTERN SISKIYOU COUNTY. ADDITIONALLY...AS THE FRONT
PUSHES INLAND THURSDAY IT WILL BRING THE POTENTIAL FOR STRONG WINDS.
MODELS SHOW A LOWER LEVEL 925 MB JET OF 70 TO 80 KT MOVING INTO
THE COAST WEDNESDAY NIGHT AND THURSDAY MORNING. THE 925 MB JET IS
SOUTHERLY WITH WINDS NEAR THE SURFACE MORE SOUTHEASTERLY WHICH MAY
LIMIT HOW STRONG GUSTS REACH ALONG THE COAST. HOWEVER...GUSTS TO
60 TO 70 MPH ARE POSSIBLE ALONG THE COAST WEDNESDAY NIGHT INTO
THURSDAY MORNING. INLAND WINDS ALOFT WILL ALSO BE STRONG WITH A
700 MB JET OF 60 TO 75 KT MOVING OVER THE AREA THURSDAY. AS THE
PRESSURE GRADIENT INCREASES THIS WILL BRING A CHANCE FOR HIGH
WINDS WITH GUSTS UP TO 60 TO 70 MPH INLAND...ESPECIALLY FOR THE
SHASTA VALLEY AND SUMMER LAKE AREAS. MOST OTHER AREAS WILL SEE
BREEZY AND GUSTY LOCATIONS.

LONG TERM...THURSDAY THROUGH MONDAY. THE MODELS ARE IN FAIRLY GOOD
AGREEMENT SHOWING A RATHER ACTIVE PATTERN THURSDAY NIGHT THROUGH
EARLY NEXT WEEK WITH A SERIES OF STORMS IMPACTING THE FORECAST
AREA. RIGHT NOW THE BULLS EYE OF HEAVIEST PRECIPITATION THURSDAY
NIGHT INTO FRIDAY IS EXPECTED TO BE CENTERED IN SOUTHWEST OREGON
AND NORTHERN CALIFORNIA. THE EC SUGGEST THE HEAVIEST PRECIPITATION
MAY SHIFT SOUTH INTO SOUTHERN SISKIYOU AND MODOC COUNTIES FRIDAY
AFTERNOON. HOWEVER THE GFS KEEPS THE HEAVIEST PRECIPITATION
FARTHER NORTH. FOR NOW LEANING TOWARDS KEEPING THE HEAVIEST
PRECIPITATION NORTH...THUS THE CONCERN FOR FLOODING REMAINS DUE TO
AN EXTENDED PERIOD OF HEAVY RAIN POSSIBLE FOR THE AREAS MENTIONED
ABOVE. THIS WILL CAUSE CONTINUED RISES IN RIVERS AND STREAMS.

ANOTHER IMPACT THURSDAY AND FRIDAY WILL BE MODERATE TO STRONG WINDS
WITH THE HIGHEST CONCERNS IN THE SHASTA VALLEY...OVER THE MOUNTAINS
AND EAST OF THE CASCADES. WINDS ALONG THE COAST MAY NOT BE AS
STRONG...BUT WILL BE A CONCERN. THIS IS BECAUSE THE GROUND WILL BE
SATURATED AND THUS NOT AS STABLE...SO IT WILL NOT TAKE AS MUCH WIND
FOR TREES TO FALL.

SNOW LEVELS THROUGH FRIDAY SHOULD REMAIN FAIRLY HIGH BETWEEN 6000
AND 6500 FEET. SO THE PASSES WILL BE WET WITH RAIN EXPECTED.

CONFIDENCE IS HIGH THAT A SERIES OF STORMS WILL MOVE THROUGH THE
FORECAST AREA THIS WEEKEND INTO EARLY NEXT WEEK. CONFIDENCE IS NOT
AS HIGH WITH THE TIMING AND INTENSITY OF EACH ONE AND WILL NEED TO
BE MONITORED CLOSELY. SNOW LEVELS SATURDAY WILL START TO LOWER AS
COOLER AIR MOVES OVERHEAD AND THE PASSES COULD SEE A CHANGEOVER FROM
RAIN TO SNOW IN THE AFTERNOON WITH ACCUMULATING SNOW POSSIBLE
SATURDAY NIGHT AND SUNDAY. -PETRUCELLI

&&

.AVIATION...TONIGHT IS EXPECTED TO BE THE TRANSITION NIGHT FROM A FOG
AND STRATUS PATTERN TO A MUCH MORE ACTIVE PATTERN THAT IS LIKELY
TO PERSIST THROUGH THE WEEKEND. THE AFTERNOON SOUNDING FROM THE
MEDFORD AIRPORT INDICATES A STRONG INVERSION IN PLACE, BUT WINDS
ARE ALREADY INCREASING ALOFT FROM THE SOUTH. AREAS OF MVFR TO IFR
FOG AND STRATUS ALONG THE COAST...IN THE ILLINOIS VALLEY, SCOTT
VALLEY, UMPQUA BASIN, UPPER KLAMATH BASIN, AND IN NORTHERN LAKE
COUNTY WILL SINK TO LIFR FOG AT SOME LOCATIONS THIS EVENING
THROUGH THE EARLY MORNING. HOWEVER...EXPECT THAT AROUND SUNRISE
MANY LOCATIONS WILL SEE ENOUGH MIXING TO LIFT THE FOG TO IFR TO
MVFR STRATUS OR MIX IT OUT TO VFR TOGETHER. EXPECT VFR TO DEVELOP
ALL AREAS TUESDAY MORNING AS INCREASING WINDS ALOFT AND AN EAST TO
WEST PRESSURE GRADIENT MIXES OUT THE INVERSIONS. BTL

OUTLOOK FOR WEDNESDAY...A STRONG STORM SYSTEM IS EXPECTED TO ARRIVE
WEDNESDAY MORNING. THE MAIN IMPACT WILL BE THE POTENTIAL FOR
MODERATE TO STRONG WINDS ALOFT. GUSTY WINDS ARE ALSO POSSIBLE AT
KMFR AND KLMT. MORE DETAILS ON THIS TO FOLLOW IN UPCOMING
DISCUSSIONS. PETRUCELLI

&&

.MARINE...PLEASE SEE THE MARINE WEATHER MESSAGE AS WELL AS THE
MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR FURTHER
DETAILS. THERE WILL BE A SERIES OF STRONG TO VERY STRONG STORMS
IMPACTING THE AREA TUESDAY AFTERNOON THROUGH THE WEEKEND BRINGING
WARNING LEVEL WINDS AND WAVES TO THE AREA. THE FIRST OF THESE IS
MOST LIKELY TO BRING GALES. SINCE THE FLOW WILL BE MOSTLY
SOUTHEAST TO NORTHWEST BECOMING SOUTH TO NORTH MOST OF THE
STRONGER WINDS WILL REMAIN AWAY FROM THE IMMEDIATE COAST THROUGH
EARLY WEDNESDAY EVENING. WEDNESDAY EVENING THROUGH THURSDAY A
STRONGER FRONT WILL PUSH ACROSS THE WATERS WITH GALE TO STORM
FORCE WINDS. EXPECTATIONS ARE FOR A COASTAL JET TO DEVELOP WITH
THIS ONE. THERE WILL BE AT LEAST TWO MORE LOW PRESSURE WAVES THAT
WILL AFFECT THE COAST FROM CAPE MENDOCINO TO THE MOUNT OF THE
COLUMBIA RIVER DURING THIS TIME PERIOD, BUT HOW STRONG AND WHERE
THESE END UP IS A BIT IN QUESTION. THE POTENTIAL DOES EXIST FRIDAY
THROUGH SUNDAY FOR THESE TO DEVELOP INTO SOMETHING GREATER THAN
GALES ALONG OUR COASTLINE. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
        PZZ350-356.
     HAZARDOUS SEAS WATCH FROM WEDNESDAY MORNING THROUGH LATE
        THURSDAY NIGHT FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM TO 10 PM PST TUESDAY
        FOR PZZ370-376.
     HAZARDOUS SEAS WARNING FROM 10 PM TUESDAY TO 10 AM PST FRIDAY
        FOR PZZ370-376.
     GALE WARNING FROM 10 PM TUESDAY TO 10 PM PST WEDNESDAY FOR
        PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM TO 10 PM PST
        TUESDAY FOR PZZ370-376.

15/15/15

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:46 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake36 hr
Nov 27, 2:46 AM PSTWind AdvisoryMFRJackson, Klamath, Lake3 days
Nov 27, 4:00 AM PSTSmall Craft Advisory for WindsMFR11 hr
Nov 27, 4:00 AM PSTSmall Craft Advisory for Hazardous SeasMFR11 hr
Nov 27, 12:48 PM PSTRiver Flood WatchMFRCoos, Curry, Douglas61 hr
Nov 27, 12:48 PM PSTRiver Flood WatchMFRCoos, Curry, Douglas4 days
Nov 27, 1:24 PM PSTFlood WatchMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath55 hr
Nov 27, 1:28 PM PSTHigh Wind WarningMFRKlamath, Lake63 hr
Nov 27, 3:06 PM PSTStorm WarningMFR44 hr
Nov 27, 2:48 AM PSTWinter Weather AdvisoryMFRSiskiyou12 hr
Nov 27, 2:58 PM PSTWinter Storm WarningMFRSiskiyou47 hr

Nearby

Storm Watches in Oregon, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.